Alert archive / Ohio / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 27, 2014, 7:16 PM EDT for 4 counties in Ohio. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 27, 2014, 7:16 PM EDT (23:16 UTC)
- Expired
- May 27, 2014, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Cuyahoga County, OH, Lorain County, OH, Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 18 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 7:35 PM EDT | TSTM WND DMG | 3 W Strongsville, OH | MULTIPLE REPORTS OF TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
102 WUUS51 KCLE 272316 SVRCLE OHC035-093-103-153-280015- /O.NEW.KCLE.SV.W.0053.140527T2316Z-140528T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 716 PM EDT TUE MAY 27 2014 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LORAIN COUNTY IN NORTH CENTRAL OHIO SOUTHERN CUYAHOGA COUNTY IN NORTHEAST OHIO NORTHERN MEDINA COUNTY IN NORTHEAST OHIO SUMMIT COUNTY IN NORTHEAST OHIO * UNTIL 815 PM EDT * AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GRAFTON...AND MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... LITCHFIELD... STRONGSVILLE... MEDINA... AKRON... NORTH RIDGEVILLE... WESTLAKE... BRUNSWICK... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM WINDOWS. && LAT...LON 4117 8228 4149 8215 4140 8139 4103 8139 TIME...MOT...LOC 2316Z 279DEG 25KT 4128 8209 $$ LOMBARDY
2 follow-up statements
217
WWUS51 KCLE 272346
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
746 PM EDT TUE MAY 27 2014
OHC035-093-103-153-280015-
/O.CON.KCLE.SV.W.0053.000000T0000Z-140528T0015Z/
CUYAHOGA OH-LORAIN OH-MEDINA OH-SUMMIT OH-
746 PM EDT TUE MAY 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN SUMMIT...NORTHERN MEDINA...SOUTHERN LORAIN AND SOUTH
CENTRAL CUYAHOGA COUNTIES...
AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BRUNSWICK...OR 6 MILES
SOUTHEAST OF STRONGSVILLE...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WELLINGTON...TWINSBURG...TALLMADGE...STRONGSVILLE...NORTH ROYALTON...
MOGADORE...MEDINA...MACEDONIA...LITCHFIELD...HUDSON...CUYAHOGA
FALLS...BRUNSWICK AND AKRON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4117 8228 4128 8196 4136 8184 4133 8139
4103 8139
TIME...MOT...LOC 2345Z 281DEG 27KT 4124 8174
$$
LOMBARDY509
WWUS51 KCLE 280012
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
812 PM EDT TUE MAY 27 2014
OHC035-093-103-153-280022-
/O.EXP.KCLE.SV.W.0053.000000T0000Z-140528T0015Z/
CUYAHOGA OH-LORAIN OH-MEDINA OH-SUMMIT OH-
812 PM EDT TUE MAY 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SUMMIT...NORTHERN
MEDINA...SOUTHERN LORAIN AND SOUTH CENTRAL CUYAHOGA COUNTIES WILL
EXPIRE AT 815 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
LAT...LON 4117 8228 4128 8196 4136 8184 4133 8139
4103 8139
TIME...MOT...LOC 0012Z 278DEG 30KT 4121 8142
$$
LOMBARDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:33 PM EDT, 43 minutes earlier.
Area forecast discussion, May 27, 6:33 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 633 PM EDT TUE MAY 27 2014 .SYNOPSIS... A COLD FRONT OVER THE LAKES WILL SLOWLY PUSH SOUTH ACROSS THE AREA TONIGHT THROUGH WEDNESDAY...STALLING NEAR THE OHIO RIVER WEDNESDAY NIGHT INTO THURSDAY. HIGH PRESSURE WILL BUILD SOUTH INTO THE REGION LATER THURSDAY AND FRIDAY PUSHING THE COLD FRONT OFF TO THE SOUTH. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS EXPECTED...THUNDERSTORM FIRED UP AND GOT NASTY FOR A BIT ACROSS THE CENTRAL PORTIONS OF THE FORECAST AREA. THIS IS IN LINE WITH THE TIGHT GRADIENT IN THE SURFACE BASED CAPE FROM THE LAKE INLAND. THE STORM FORMED ALONG ONE OF SEVERAL BOUNDARIES THAT ARE BOUNCING AROUND THE AREA AT THIS TIME. NEARLY ALL OF THE THUNDERSTORMS THAT WE ARE SEEING ON RADAR ARE DUE TO ONE OF THESE BOUNDARIES. EXPECTING THE ACTIVITY TO WEAKEN OVER THE NEXT FEW HOURS AS WE SEE SUNSET. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY NIGHT/... WEDNESDAYS CONVECTIVE DEVELOPMENT WILL BE DIFFICULT TO FORECAST WITH UNCERTAINTY WHERE THE FRONTAL BOUNDARY/WIND SHIFT/OUTFLOW BOUNDARIES WILL RESIDE. CURRENTLY WE BELIEVE THE GREAT THREATS FOR CONVECTION WILL BE ACROSS THE SOUTHERN HALF OF THE COUNTY WARNING AREA WHERE THE BETTER CONVERGENCE SHOULD BE LOCATED. THE ONLY LOCATIONS THAT MAY AVOID CONVECTION ON WEDNESDAY WOULD BE ACROSS NW PA. THIS BOUNDARY SHOULD CONTINUE TO SAG SOUTHWARD WEDNESDAY NIGHT INTO THURSDAY NIGHT AS HIGH PRESSURE BUILDS SOUTHWARD ACROSS ONTARIO. HOWEVER NORTHWEST FLOW OVER THE AREA WILL BRING ANOTHER PIECE OF JET ENERGY ACROSS NY STATE ON FRIDAY. THIS WILL SEND ANOTHER WEAK COLD FRONT INTO THE REGION. THE BETTER CONVERGENCE AND LIFT WILL BE ACROSS NW PA SO WILL KEEP A SLIGHT CHANCE FOR THAT REGION. ANOTHER AREA OF HIGH PRESSURE WILL BUILD IN BEHIND THIS FRONT FROM ONTARIO. TEMPERATURES THROUGH FRIDAY WILL BE VERY CLOSE TO SEASONAL AVERAGES. && .LONG TERM /SATURDAY THROUGH TUESDAY/... MODELS IN GOOD AGREEMENT FOR THE WEEKEND WITH A RIDGE OF HIGH PRESSURE OVER THE AREA. THE HIGH MOVES OFF THE SOUTHEAST COAST LATE SUNDAY ALLOWING NEXT SYSTEM TO APPROACH FROM THE WEST ON MONDAY. ECMWF CONTINUES TO BE A LITTLE FASTER WITH THE NEXT SYSTEM THAN THE GFS. MODELS NOT IN GOOD AGREEMENT WITH THE TRACK AND TIMING OF SYSTEMS MONDAY INTO TUESDAY...AS GFS SLOWER AND FURTHER NORTH WITH SYSTEM. HOWEVER...BOTH SHOW ABOVE NORMAL TEMPS WITH A CHANCE OF THUNDERSTORMS. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... WEAK COLD FRONT STRETCHING FROM LOW NORTH OF LAKE ONTARIO ACROSS LOWER MICHIGAN. SCATTERED TSRA WILL DEVELOP SOUTH OF THE FRONT THIS AFTERNOON INTO THIS EVENING...BUT TIMING PRECISELY WHEN AND WHERE DIFFICULT. FOR NOW WILL CONTINUE WITH VCTS. FRONT WILL GO THROUGH LAKE TONIGHT INTO WEDNESDAY MORNING. BEHIND FRONT STRATOCUMULUS WILL MOVE IN. .OUTLOOK...NON VFR PROBABLE AT TIMES WEDNESDAY THROUGH EARLY FRIDAY. && .MARINE... WEAK COLD FRONT NORTH OF THE LAKE WILL MOVE ACROSS THE LAKE LATE TONIGHT. WINDS GRADUALLY TURN TO THE NORTHEAST AND WINDS INCREASE TO 10 TO 15 KNOTS BY THURSDAY SETTING UP CHOPPY CONDITIONS ACROSS THE LAKE. SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS DIMINISH BY FRIDAY AS HIGH PRESSURE PUSHES SOUTHEAST ACROSS THE LAKES. HIGH PRESSURE WILL MOVE SOUTHEAST ACROSS THE LAKES THIS WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...MULLEN NEAR TERM...LOMBARDY SHORT TERM...MULLEN LONG TERM...DJB AVIATION...DJB MARINE...DJB
Hazardous weather outlook, May 27, 3:43 PM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT TUE MAY 27 2014 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-281945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 343 PM EDT TUE MAY 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 27, 6:08 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
608 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG FAIRLAWN 41.12N 81.62W
05/27/2014 SUMMIT OH TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
WILLARDLocal storm report, May 27, 6:28 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
628 PM EDT TUE MAY 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND GST FAIRLAWN 41.12N 81.62W
05/27/2014 M60 MPH SUMMIT OH TRAINED SPOTTER
NUMEROUS TREES DOWN.
&&
WILLARDThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Portage, Stark, Summit | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.